Jun 17, 2010
Hey, I was going great guns with Atripla, but on the 8th day i broke out in a rash which has progressively gotten worse over the past 4 days. When i say worse, i simply mean that it has spread out. It is not itchy, and it is not uncomfortable and i do not have associated blistering, fever or any other symptoms. I spoke to my doctor over the phone and while he didn't seem overly concerned, he was against putting me on prendisolene to reduce the rash. I am taking antihistimines. How long should i put up with the rash before giving up and trying new combination of meds? I've read the rash goes away after a couple of weeks, and I'm willing to wait, but i guess i want to know is what are the signs that i am never going to tolerate the Atripla combination?
Response from Dr. Henry
Rash usually clears after 1-2 weeks. Unclear whether prednisone actually helps any. Usually manage with fluids, antihistamines, and careful observation. If rash worsens with eye, mouth, breathing involvement then generally need to switch to alternative regimen. KH
Adrenal gland tumour
recent breakout in hives
- Is Sore On Tongue An Acute Symptom Of HIV?
- Itchy Rash After Masturbation Sign Of HIV AIDS
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Sore Throat After Oral Sex With No Protection Does It Mean I Have HIV
- White Tongue After Drinking Water Worried I Have HIV
- How Fast Does Doxycycline Cure Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.